I was reading your bio and noted the part about the vertigo. I don't know if you've read the post below, which I wrote in September, but I thought I'd give it to you anyway. This is by far the scariest thing that has happened to me throughout my illness. If this is what you have, I absolutely can see why you're in such bad shape. I would be totally unable to function _at all_ if I hadn't managed to get rid of it. Let me know what you think. Best, Lisa *** Okay, here's my story. In 1995, I was learning to ice skate and fell down on the back of my head. I lost consciousness briefly and went to the emergency room. They took an X-ray of my head and then sent me home (actually to my hotel). The next morning I woke up and the room was spinning around violently. I vomited several times. I went to the emergency room and they did a CT-scan of my head. They said they didn't find anything of significance, gave me some kind of anti-nausea drug (can't remember the name....very exhausting to take) and sent me away. After about a day, the nausea went away. I had other aftereffects from the head injury (loss of concentration, anxiety, etc.) but no more vertigo or nausea. A couple of years later, I went to an osteopath, who did some cracking stuff on my back (including my neck). The next day I got the same symptoms as I did right after the head injury. I called the osteopath and he blew me off (said something stupid like "you must be going back through it"). I took a bit more of the stuff that they had prescribed at the hospital right after my head injury. By the time the one dose of medicine I took had worn off (in several hours), the vertigo was no longer present without it. A couple more times over the next eight years, I had some episodes where the room felt like it was spinning around. (One time was after a violent sneeze; I'm not sure what could have prompted the others.) The sensation lasted for only half an hour or so when I was in certain positions, and I didn't have any vomiting. About three months ago (12 years after the head injury), I happened to be out of town. I noticed that the room started spinning and that I felt sort of nauseated when I held my head in certain ways. It wasn't debilitating, just sort of unnerving. The day afterwards, the room started to spin around violently and I vomited several times. This continued for hours. Remaining in a specific still position in bed stopped it temporarily and for the most part (i.e. I was still feeling a little spinning but not enough to make me vomit). However, as soon as I would roll over even a bit (much less get up), it started again. I was by myself and didn't especially want to call an ambulence to take me to the emergency room (that seemed sort of drastic unless I really had no alternative), and so I tried to consider what the problem might be and how I could fix it. My first thought was that maybe it was an infection of the inner ear and that some decongestant would help. I happened to have some Sudafed with me, and so I took some of that. Within a short time, things became much, much more stable. I still felt a little queasy when I held my head in certain ways, but was okay enough to get to the emergency room on my own. There I met a very nice and extremely smart doctor who said he had attended a seminar on this topic at a medical conference about six months earlier. He examined me and then had me do some lying down/sitting up exercises while he looked at my pupils to see if they reacted as they do in BPPV (I think by flashing or something?). They did. He then told me about BPPV, including about how crystals dislodge in the inner ear and cause imbalance. I mentioned how much better I felt on the Sudafed, and he said he thought that I had a sinus infection that was pressing on the inner ear, making the symptoms much worse than would be with just the crystals. I've had sinus iinfections numerous times in the past, and so that made lots of sense to me. He then showed me how to do the exercises mentioned in that article and gave me some Antivert (meclizine). The Antivert (especially mixed with the Sudafed) worked pretty well, and I got home. Except for one time, all my sinus infections in the past have been caused by yeast. Antibiotics (and an antibiotic cream that my CFS doctor cooked up) did nothing or made the problem worse. Diflucan (an antifungal drug), on the other hand, invariably relieved my symptoms within one day. (The symptoms were primarily extreme sleepiness and fogginess, along with a large amount of postnasal drip and some sinus pressure/headaches.) I made an appointment with my CFS doctor and in the meantime decided to try taking the Diflucan (100 mg) on a daily basis. The vertigo symptoms remained with me (except when I was taking the Antivert and/or Sudafed) until about a day after I started the Diflucan. After that, I occasionally had a spell when the room would spin a bit (especially when I lay down or sat up quickly in a particular way), but there certainly wasn't any vomiting. After a couple of weeks, the symptoms died down to the point where I sometimes was getting a little bit of vertigo, but not anything that was worth mentioning. I stayed on the Diflucan for one month. I did the exercises that the recommended sporadically. Since stopping the Diflucan, I haven't had any symptoms to speak of.....just a little bit of unevenness if I move into the wrong position to quickly, on an occasional basis (a couple of times a week). I recently made a list of the health problems I currently was experiencing, and didn't even remember to put this on the list because it has been so slight. It was extremely lucky that I tried taking that Sudafed (even if it was for the wrong theoretical reason) and happened upon that wonderful doctor in the emergency room. (My CFS doctor might have come up with the answer on his own, when I eventually got to see him, but I'm not sure of it.) I realized that BPPV could be a totally debilitating disease to have over a long period of time, even if it was in a milder form than what I experienced. I was pretty scared that one awful day, both because I didn't know what was causing it and (more importantly) because I would have been totally incapacitated if it had continued. Probably some people do remain totally incapacitated with it over weeks or months (or even years). I can't imagine how horrible that would be. http://www.dizziness-and-balance.com/disorders/bppv/bppv.html P.S. Since, writing this post in mid-September, I talked to Dr. Guyer about the problem. He said the following: 1) Yeast can grow into the inner ear. Thus, this problem can occur even without the crystals being dislodged. 2) Sometimes patients have Diflucan-resistant yeast. This is especially true if they have used a lot of Diflucan in the past. 3) If I have a problem like this again, he is going to order a compounding pharmacy to create an ointment that has ampotericin-b in it. Ampotericin-b is good at getting rid of resistant yeast. The ointment would be applied to the inside of the nostril with a Q-tip. (This would be invented just for me, but he is confident it would work.) 4) A bacterial sinus infection could press on the inner ear and make crystals problematic too. If my infection were bacterial, he would order a similar ointment with an anti-bacterial in it. I previously did use such an ointment that he ordered up for a bacterial sinus infection. It worked quite well, without causing yeast to erupt in the rest of my system as an oral antibacterial would. (Note: bacterial sinus infections often can be spotted on lab tests. Fungal sinus infections usually cannot be spotted on lab tests.) 4) Colloidal silver nasal spray might help at least somewhat with either kind of sinus infection. 5) Avoiding this kind of infection requires one to be fastidious about keeping yeast out of the digestive tract. (His recipe for this is no sugar or flour; 40 billion probiotic organisms per day; as much vitamin C as the bowel can tolerate; herbs such as oregano oil; and colon hydrotherapy to make die-off easier. Nystatin or ampotericin-b may be used if absolutely necessary.) This will not relieve sinus infections very well, but will keep them from occurring in the first place. My own comment: ampotericin-b in capsules is readily available in capsules from compounding pharmacies. I would imagine that you could make your own ointment for nasal use (applied with a Q-tip), just by mixing the powder from the capsules with some vaseline.